Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 29, 2011, 5:05 PM CDT for Saint James Parish, Saint John the Baptist Parish, Louisiana. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2011, 5:05 PM CDT (22:05 UTC)
- Expired
- Mar 29, 2011, 6:00 PM CDT
- In force
- 55 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint James Parish, LA, Saint John the Baptist Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 5:10 PM CDT | TORNADO | Reserve, LA | FUNNEL CLOUD SEEN. POWER POLES SNAPPED NEAR GARYVILLE AND RESERVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 3:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -508 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS54 KLIX 292205
SVRLIX
LAC093-095-292300-
/O.NEW.KLIX.SV.W.0029.110329T2205Z-110329T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
505 PM CDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
CENTRAL ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF RESERVE...
* UNTIL 600 PM CDT
* AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GARYVILLE...OR NEAR RESERVE...AND MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
&&
LAT...LON 3017 9066 3017 9064 3020 9063 3020 9059
3018 9057 3018 9049 3022 9044 3019 9042
3013 9042 3008 9041 3007 9064 3013 9069
TIME...MOT...LOC 2205Z 239DEG 8KT 3015 9059
$$
24/RR2 follow-up statements
198
WWUS54 KLIX 292217
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
517 PM CDT TUE MAR 29 2011
LAC093-292227-
/O.CAN.KLIX.SV.W.0029.000000T0000Z-110329T2300Z/
ST. JAMES LA-
517 PM CDT TUE MAR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN ST. JAMES
PARISH IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3007 9059 3020 9059 3018 9057 3018 9049
3019 9047 3021 9045 3022 9044 3019 9042
3017 9042 3013 9042 3012 9042 3009 9041
3008 9041 3008 9047
TIME...MOT...LOC 2217Z 270DEG 12KT 3016 9056 3008 9053
$$
LAC095-292300-
/O.CON.KLIX.SV.W.0029.000000T0000Z-110329T2300Z/
ST. JOHN THE BAPTIST LA-
517 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL ST. JOHN THE BAPTIST PARISH...
AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF RESERVE TO
RESERVE...MOVING EAST AT 15 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3007 9059 3020 9059 3018 9057 3018 9049
3019 9047 3021 9045 3022 9044 3019 9042
3017 9042 3013 9042 3012 9042 3009 9041
3008 9041 3008 9047
TIME...MOT...LOC 2217Z 270DEG 12KT 3016 9056 3008 9053
$$
24/RR389
WWUS54 KLIX 292250
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 PM CDT TUE MAR 29 2011
LAC095-292300-
/O.EXP.KLIX.SV.W.0029.000000T0000Z-110329T2300Z/
ST. JOHN THE BAPTIST LA-
550 PM CDT TUE MAR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. JOHN THE BAPTIST
PARISH WILL EXPIRE AT 600 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3007 9059 3020 9059 3018 9057 3018 9049
3019 9047 3021 9045 3022 9044 3019 9042
3017 9042 3013 9042 3012 9042 3009 9041
3008 9041 3008 9047
TIME...MOT...LOC 2250Z 270DEG 12KT 3016 9043 3008 9040
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:50 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 29, 3:50 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 350 PM CDT TUE MAR 29 2011 .SHORT TERM... SURFACE ANALYSIS SHOWS A STALLED/DEVELOPING WARM FRONT DRAPED ACROSS THE AREA FROM NEAR SLIDELL TO NORTH OF HAMMOND AND THEN BACK SOUTHWEST THROUGH BTR. INCREASING SERLY WINDS HAVE BEEN PUMPING IN ABUNDANT MOISTURE INTO THE CWA. DEWPOINTS HAVE SURGED INTO THE UPPER 60S TO LOWER 70S. RELATIVELY LESS CLOUD COVER IS LEADING TO INCREASE SURFACE BASED HEATING WHICH SHOULD HELP TO CONTINUE WEAKENING THE WHAT CAP IS IN PLACE. LATEST RADAR LOOP SHOWS CONVECTION JUST BEGINNING TO FIRE OFF FROM AROUND LFT TO BTR WHICH APPEARS TO BE FOCUSED OVER THE FRONTAL BOUNDARY. SEEING THIS GIVES FAIRLY HIGH CONFIDENCE IN WRF SOLUTION FOR THE NEXT SEVERAL HOURS. IT HAD CONVECTION INITIATING NOW BUT A LITTLE FURTHER NORTHEAST OF CURRENT. AS THE CURRENT AIRMASS IN PLACE CONTINUES TO DESTABILIZE THIS AFTN...EXPECT THE ACTIVITY TO BECOME MORE ROBUST. ENHANCED SHEAR COMBINED WITH MUCAPE VALUES INCREASING LEAD TO THE POTENTIAL FOR SEVERE WEATHER. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS ENOUGH TURNING...ESP ON THE BOUNDARY FOR TORNADOES. SO...TORNADO WATCH HAS BEEN ISSUED FOR ALL THE AREA UNTIL 10 PM. WRF INDICATES LATER TONIGHT A MCS FEATURE WILL DEVELOP AND TRACK ACROSS THE CWA. TIMING FROM WEST TO EAST ACROSS THE CWA LOOKS TO BE FROM JUST AFTER MIDNIGHT THROUGH AROUND SUNRISE. THERE COULD BE EMBEDDED BOWING FEATURES AND BOOKEND VORTICIES AS THIS CLUSTER MOVES THROUGH. BESIDES THESE THREATS...QUITE A BIT OF RAINFALL IS EXPECTED BUT NO REAL CHANGES FROM PREVIOUS FORECASTS.WIDESPREAD 2 TO 3 INCHES WITH LOCALLY 4-5. B/C OF DRYNESS LATELY...STILL NEED MUCH MORE TO JUSTIFY A FLOOD WATCH. .LONG TERM... AFTER THE INITIAL FRONT MOVES THROUGH TOMORROW MORNING...WILL HAVE A LULL IN SHOWER ACTIVITY. A SECONDARY UPPER TROUGH WILL PIVOT ACROSS THE DEEP SOUTH WED NIGHT. THIS WILL PROMOTE ADDITIONAL SHOWERS AND MAYBE AN ISOLATED THUNDERSTORM OR 2. SEVERE POTENTIAL LOOKS TO BE MUCH LOWER. SLIGHTLY COOLER AND MUCH DRIER NORTHWESTERLY FLOW FROM THEN THROUGH THE WEEKEND. NEXT CHANCE OF RAIN EARLY TO MID NEXT WEEK. MEFFER && .AVIATION... MVFR TO IFR CEILINGS HAVE BEEN VERY STUBBORN THIS AFTERNOON. ALSO SEEING A FEW SHOWERS DEVELOP OUT AROUND THE ATCHAFALAYA RIVER. WARM FRONT APPEARS TO BE NORTH OF ALL TERMINALS EXCEPT KMCB. WHILE TERMINALS COULD TEMPORARILY SEE CEILINGS IMPROVE TO VFR...ALL SITES SHOULD RETURN TO MVFR DURING THE EVENING. WILL CARRY 4 HOUR TEMPO GROUPS TO COVER CONVECTIVE LINE EXPECTED TO DEVELOP AFTER 05Z. TEMPO CONDITIONS WILL INCLUDE IFR CIGS...VSBYS AND GUSTS TO 30 KTS. DO NOT EXPECT WIDESPREAD VFR CONDITIONS UNTIL AFTER 18Z WEDNESDAY...AT SOONEST. 35 && .MARINE... ...UPDATED SHORT TERM BUT MUCH OF PREVIOUS DISCUSSION... INCREASING SOUTHERLY FLOW IS TAKING PLACE AS A DEEPENING SURFACE LOW IS FORMING OVER THE REGION. WINDS HAVE INCREASED INTO EXERCISE CAUTION RANGE ALMOST TO ADVISORY CRITERIA. THESE STRONG WINDS HAVE BROUGHT SEAS UP INTO THE 3 TO 5 FOOT RANGE IN THE OUTER WATERS. THE WINDS WILL TURN TO THE NORTHWEST TOMORROW EVENING OVER THE COASTAL WATERS AS COLD FRONT SWEEPS THROUGH. THERE MAY BE A BRIEF PERIOD OF LIGHTER WINDS AS THE FRONT MOVES THROUGH...BUT STRONG CONVECTION IS ALSO EXPECTED. THIS STRONG CONVECTION WILL LIKELY PRODUCE STRONG WINDS FOR A BRIEF PERIOD OF TIME. AS THE MAIN UPPER LEVEL TROUGH AXIS SWINGS THROUGH THE REGION...A PERIOD OF INCREASED WINDS IS EXPECTED TO DEVELOP ON THURSDAY. THERE MAY BE A BRIEF WINDOW OF SCA CONDITIONS AS STRONG BOUNDARY LAYER WINDS MIX DOWN TO THE SURFACE DUE TO INCREASED COLD AIR ADVECTION LEADING TO INCREASED MIXING OVER THE GULF WATERS. THESE WINDS WILL QUICKLY DIE THURSDAY NIGHT AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION. OVERALL...WINDS WILL TURN MORE WESTERLY AND WEAKEN TO AROUND 10 KNOTS. HOWEVER...A SECONDARY UPPER LEVEL IMPULSE COULD LEAD TO ANOTHER PERIOD OF STRONGER WINDS OVER THE EASTERN WATERS ON FRIDAY. WINDS MAY RISE BACK INTO EXERCISE CAUTION RANGE...AND SEAS OF 4 TO 5 FEET WILL CONTINUE TO BE POSSIBLE. AS ANOTHER SURFACE RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA FRIDAY NIGHT...WINDS WILL ONCE AGAIN WEAKEN TO 10 TO 15 KNOTS. UNFORTUNATELY...THESE LIGHTER WINDS LOOK TO BE SHORT-LIVED...AS INCREASING GRADIENT FLOW IS ONCE AGAIN EXPECTED FOR THE WEEKEND. THIS INCREASED ONSHORE FLOW IN ADVANCE OF ANOTHER DEVELOPING LOW PRESSURE SYSTEM SHOULD PRODUCE EXERCISE CAUTION CONDITIONS FOR THE UPCOMING WEEKEND. 32/MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 61 69 50 69 / 100 50 30 10 BTR 64 72 52 72 / 90 50 30 10 ASD 67 76 54 72 / 90 70 40 10 MSY 68 76 58 72 / 90 60 40 10 GPT 68 76 56 73 / 90 70 40 10 PQL 67 79 57 73 / 90 80 40 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 29, 11:41 AM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1141 AM CDT TUE MAR 29 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-301645- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1141 AM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING...MAINLY OVER SOUTH MISSISSIPPI...AND OVER SOUTHEAST LOUISIANA ALONG AND NORTH OF INTERSTATE 12. LARGE HAIL MAY BE POSSIBLE WITH THE STRONGEST STORMS. MORE NUMEROUS THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT AS IT MOVES THROUGH THE AREA AFTER MIDNIGHT TONIGHT. DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. THERE WILL ALSO BE THE POTENTIAL FOR HEAVY RAINFALL...WITH MOST AREAS EXPECTED TO RECEIVE 2 TO 3 INCHES OF RAIN FROM LATE TODAY THROUGH WEDNESDAY MORNING. LOCAL AMOUNTS OF 4 TO 5 INCHES WILL BE POSSIBLE IN AREAS THAT SEE REPEAT THUNDERSTORMS. GIVEN THE DRY CONDITIONS OVER THE LAST TWO AND A HALF WEEKS...FLASH FLOODING IS NOT EXPECTED TO BE A MAJOR CONCERN...HOWEVER...LOCALIZED FLOODING IS POSSIBLE WHERE THE HEAVIEST RAINFALL AMOUNTS OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR NEAR THE COAST EARLY WEDNESDAY MORNING BEFORE THE COLD FRONT PUSHES THE THUNDERSTORMS OFFSHORE. ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT. BREEZY CONDITIONS IN THE WAKE OF THE COLD FRONT MAY CAUSE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ACROSS THE COASTAL WATERS ON THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING THROUGH WEDNESDAY MORNING.
In the hours before
Local storm report, Mar 29, 4:05 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
405 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL BAYOU SORREL 30.16N 91.34W
03/29/2011 E0.25 INCH IBERVILLE LA BROADCAST MEDIA
MEDIA REPORTS PENNY SIZE HAIL IN BAYOU SORREL
&&
KGRAHAMLocal storm report, Mar 29, 4:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
411 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL BAYOU SORREL 30.16N 91.34W
03/29/2011 E1.00 INCH IBERVILLE LA BROADCAST MEDIA
ADDITIONAL REPORTS OF PENNY TO QUARTER SIZE HAIL IN BAYOU
SORREL
&&
KGRAHAMLocal storm report, Mar 29, 4:17 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
417 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL GONZALES 30.22N 90.92W
03/29/2011 E0.25 INCH ASCENSION LA PUBLIC
PEA SIZED HAIL REPORTED BY THE PUBLIC ON CHURCH POINT
ROAD IN GONZALES.
&&
98/SOLocal storm report, Mar 29, 4:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL BAYOU SORREL 30.16N 91.34W
03/29/2011 E1.25 INCH IBERVILLE LA EMERGENCY MNGR
&&Special weather statement, Mar 29, 5:00 PM CDT, 5 minutes before
LAZ037-048-050-292300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 500 PM CDT TUE MAR 29 2011 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH... AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DENHAM SPRINGS...OR ABOUT 4 MILES NORTHEAST OF WESTMINSTER...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DENHAM SPRINGS...WATSON...WALKER...LIVINGSTON AND MONTPELIER. IT WILL IMPACT AFTERNOON RUSH HOUR TRAFFIC ALONG INTERSTATE 12. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Mar 29, 5:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
502 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 5 N LUTCHER 30.14N 90.71W
03/29/2011 E1.00 INCH ST. JAMES LA BROADCAST MEDIA
BROADCAST MEDIA PASSED ON A VIEWER REPORT OF AT LEAST
QUARTER SIZE HAIL WITH SOME LARGER STONES MIXED IN.
&&
98/SOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:52 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston | 40 min |
| Mar 29, 3:57 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville | 43 min |
| Mar 29, 4:03 PM CDT | Tornado Warning | LIX | Ascension, Saint James, Saint John the Baptist | 27 min |
| Mar 29, 4:25 PM CDT | Special Marine Warning | LIX | 35 min | |
| Mar 29, 4:28 PM CDT | Tornado Warning | LIX | Saint James, Saint John the Baptist | 32 min |
| Mar 29, 4:51 PM CDT | Areal Flood Advisory | LIX | Ascension, Saint James, Saint John the Baptist | 54 min |
| Mar 29, 4:56 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Iberville | 64 min |
| Mar 29, 4:56 PM CDT | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 34 min |
| Mar 29, 5:14 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 61 min |
| Mar 29, 5:16 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 59 min |
| Mar 29, 5:25 PM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 29, 5:26 PM CDT | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 34 min |
| Mar 29, 6:06 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 24 min |
| Mar 29, 6:33 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 27 min |
| Mar 29, 6:43 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 2 hr |
| Mar 29, 6:52 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 23 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.